Alert archive / Illinois / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS Lincoln, IL

February 6, 201427 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 6, 2014, 3:19 AM CST for 27 counties in Illinois. It took effect at Feb 6, 2014, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 3:19 AM CST (09:19 UTC)
In effect from
Feb 6, 2014, 9:00 PM CST
Expired
Feb 7, 2014, 11:00 AM CST
In force
14 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS43 KILX 060919
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CST THU FEB 6 2014

ILZ027>030-036-040-061800-
/O.NEW.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/
/O.CON.KILX.WC.W.0003.000000T0000Z-140206T1800Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
319 AM CST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST
FRIDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TEMPERATURES...EARLY MORNING TEMPERATURES WILL RANGE FROM 5
  BELOW TO 10 BELOW ZERO. SIMILAR VALUES ARE EXPECTED AGAIN LATE
  TONIGHT AND EARLY FRIDAY MORNING. 

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH
  PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE
  FROM THE WEST FROM 5 TO 10 MPH. 

* WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 30 BELOW ZERO
  THROUGH LATE THIS MORNING. WIND CHILLS OF 15 BELOW TO 25 BELOW
  WILL DEVELOP AGAIN THIS EVENING...AND PERSIST INTO FRIDAY
  MORNING. 

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY
  AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN
AS POSSIBLE.

&&

$$

ILZ031-037-038-041>057-061-061800-
/O.NEW.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/
/O.CON.KILX.WC.Y.0005.000000T0000Z-140206T1800Z/
WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-
VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE
319 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST
FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TEMPERATURES...EARLY MORNING TEMPERATURES WILL RANGE FROM ZERO
  TO 5 BELOW...COLDEST FROM ABOUT I-55 WESTWARD. TEMPERATURES LATE
  TONIGHT AND EARLY FRIDAY WILL RANGE FROM 3 BELOW TO 8 BELOW
  ZERO. 

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH
  PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE
  FROM THE WEST FROM 5 TO 10 MPH. 

* WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO
  THROUGH LATE THIS MORNING...LOWEST WEST OF I-55. WIND CHILLS OF
  15 BELOW TO 25 BELOW WILL DEVELOP AGAIN BY MIDNIGHT...AND
  PERSIST INTO FRIDAY MORNING.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY
  AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND
MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
GEELHART
5 follow-up statements
269 
WWUS43 KILX 061808
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CST THU FEB 6 2014

ILZ027>030-036-040-070300-
/O.EXP.KILX.WC.W.0003.000000T0000Z-140206T1800Z/
/O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
1208 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST FRIDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST
FRIDAY. 

* TEMPERATURES...WILL DROP TO 7 TO 11 BELOW ZERO BY DAWN FRIDAY.

* WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS
  HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL
  BE FROM THE WEST FROM 5 TO 10 MPH.

* WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO
  AGAIN AFTER 9 PM THIS EVENING...AND PERSIST INTO MID FRIDAY
  MORNING.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY
  AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ031-037-038-041>057-061-070300-
/O.EXP.KILX.WC.Y.0005.000000T0000Z-140206T1800Z/
/O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/
WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-
VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE
1208 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST FRIDAY.

* TEMPERATURES...WILL DROP TO 4 TO 8 BELOW ZERO BY DAWN FRIDAY.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH
  PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE
  FROM THE WEST FROM 5 TO 10 MPH.

* WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO
  AFTER 9 PM THIS EVENING...AND PERSIST INTO MID FRIDAY MORNING.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY
  AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
272 
WWUS43 KILX 062108
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CST THU FEB 6 2014

ILZ027>031-036>038-040>057-061-070600-
/O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
308 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST FRIDAY. 

* TEMPERATURES...WILL DROP TO 5 TO 10 BELOW ZERO BY DAWN FRIDAY.

* WINDS...WEST TO NORTHWEST WINDS OF 8 TO 15 MPH WILL DIMINISH AS
  HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL
  BE FROM THE WEST SOUTHWEST FROM 5 TO 10 MPH.

* WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO
  AGAIN DURING MID EVENING...AND PERSIST INTO MID FRIDAY MORNING.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 15 TO
  30 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
890 
WWUS43 KILX 070321
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
921 PM CST THU FEB 6 2014

ILZ027>031-036>038-040>057-061-071100-
/O.CON.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
921 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY. 

* TEMPERATURES...5 BELOW TO 13 BELOW ZERO BY DAWN FRIDAY.

* WINDS...WEST SOUTHWEST FROM 4 TO 10 MPH.

* WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO THROUGH LATE
  FRIDAY MORNING.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 20 TO 
  30 MINUTES...WITH HYPOTHERMIA POSSIBLE AFTER EXTENDED TIME 
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


SHIMON
909 
WWUS43 KILX 070900
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CST FRI FEB 7 2014

ILZ027>031-036>038-040>057-061-071700-
/O.CON.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
300 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TEMPERATURES...5 BELOW TO 13 BELOW ZERO EARLY THIS MORNING...
  RISING ABOVE ZERO BY LATE MORNING.

* WINDS...SOUTHWEST WINDS WILL BE LESS THAN 5 MPH AROUND
  SUNRISE...BEFORE INCREASING TO 5 TO 10 MPH LATER THIS MORNING.

* WIND CHILL READINGS...10 BELOW TO 20 BELOW ZERO THROUGH 9 AM...
  BEFORE BEGINNING TO IMPROVE.

* IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 20 TO 
  30 MINUTES...WITH HYPOTHERMIA POSSIBLE AFTER EXTENDED TIME 
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
GEELHART
520 
WWUS43 KILX 071701
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1101 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY EXPIRES AT 11 AM THIS MORNING...

ILZ027>031-036>038-040>057-061-071815-
/O.EXP.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
1101 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

WIND CHILLS HAVE MODIFIED TO BETWEEN ZERO AND 10 DEGREES BELOW
ZERO ACROSS CENTRAL ILLINOIS LATE THIS MORNING...AS TEMPERAURES
ELEVATED INTO THE SINGLE DIGITS ABOVE ZERO WITH LIGHT SOUTHWEST WINDS. 
HENCE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 11 AM.

$$

07

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 3:06 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 6, 3:06 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
306 AM CST Thu Feb 6 2014

.DISCUSSION...
ISSUED 305 AM CST Thu Feb 6 2014

Clouds and flurries have been persisting across a good chunk of
the CWA early this morning, which has been keeping wind chills up
a bit over most areas east of I-55. However, have been seeing more
and more sites getting to the magic -15 value over the last hour
or so, and this should be attainable over the rest of central
Illinois over the next few hours as temperatures continue to fall.
The cold weather pattern will continue into the middle of next
week, with temperatures below freezing through the period. Wind
chill concerns occur in several periods, namely through Friday and
again Sunday night, with periodic light snow chances this weekend
and early next week.

SHORT TERM...Today through Sunday:

Currently planning no changes to the advisory/warning
configuration for this morning, although the -25 readings for the
warning may be a little more sporadic. Temperatures expected to
fall below zero again tonight as high pressure currently over
Kansas/Nebraska moves into southern Illinois by early Friday
morning. Winds will be a tad lighter, but temperatures should fall
enough to compensate as the clouds should be less of a factor this
time. Given that there will be as much as 12 hours outside
criteria, will issue a separate advisory over all areas north of
I-70 from about mid evening through Friday morning, rather than
extending the existing one.

Attempted phasing of the northern/southern branches of the jet
will result in a couple fast moving waves coming through Illinois
this weekend. The evening models continue to struggle with this
phasing, but tend to concentrate the best snow chances with a
stronger wave in the northern stream on Saturday. Have gone with
likely chances across the north on Saturday as a result. Most
areas likely to see around an inch or so from this system, perhaps
closer to 2 inches north of I-74. Have kept some slight chances
into Sunday across areas south of I-72, as a fast moving streak of
energy races southeast from the central Plains.

LONG TERM...Monday through Wednesday:

The Sunday snow trigger is part of a larger area of cyclogenesis
that takes place over the southern Rockies, as as shortwave moves
onshore into the southwest U.S. late this weekend. The models are
in even less agreement on this particular feature as to how it
impacts the Midwest early next week. The ECMWF model keeps us dry
with high pressure dominating, the GFS spreads the associated snow
shield as far as southwest Illinois, and the GEM model has
widespread snow across the southern half of our forecast area.
Given there will be fairly decent dry air intrusion from the
northeast, similar to our recent system on its northern fringes,
prefer to keep Monday dry for now and concentrate the PoP's
across the southern CWA Monday night and Tuesday, per the GFS
solution.

Another system midweek bears watching, as a strong wave in the
southern stream advances across the lower Plains and develops a
decent storm system in the area of Louisiana. The ECMWF brings
some of this precipitation as far north as Champaign by Wednesday
morning, while the GFS keeps the precipitation south of the Ohio
River. Have left the forecast dry for now.

Geelhart

&&

.AVIATION...
ISSUED 1127 PM CST Wed Feb 5 2014

Clouds at heights right around 3KFT continue to move across the
area tonight, affecting BMI, SPI, and DEC. They will begin to
affect CMI soon. PIA has become clear, though high cirrus is
moving over the area as well and will continue during the
overnight hours. Rest of the sites will also loose the lower
clouds 2-3 hours after issuance, leaving high cirrus to cover all
sites through the morning hours. Then mid clouds around 12KFT will
move over the sites during the afternoon hours, and then become
clear again tomorrow evening. Winds will be westerly through the
period with speeds of 5 to 10 kts.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY until Noon CST today FOR ILZ031-037-038-
041>057-061.

WIND CHILL WARNING until Noon CST today FOR ILZ027>030-036-040.

WIND CHILL ADVISORY from 9 pm CST this evening until 11 am CST
Friday FOR ILZ027>031-036>038-040>057-061.

&&
Hazardous weather outlook, Feb 5, 3:28 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
328 PM CST WED FEB 5 2014

ILZ027>030-036-040-061200-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
328 PM CST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED FLURRIES WILL DIMINISH BY EARLY EVENING ACROSS CENTRAL
ILLINOIS. NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 25
MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON.
LOW TEMPERATURES TONIGHT WILL DROP BELOW ZERO...CREATING BITTERLY
COLD WIND-CHILLS OF 20 BELOW TO 30 BELOW ZERO OVERNIGHT INTO
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS WILL DROP TO 15 TO 20 BELOW ZERO OVERNIGHT THURSDAY
NIGHT INTO FRIDAY MORNING AND AGAIN OVERNIGHT SUNDAY NIGHT INTO
MONDAY MORNING. ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL
ILLINOIS AFTER MIDNIGHT FRIDAY NIGHT THROUGH SATURDAY EVENING...
WITH LIGHT SNOW ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

ILZ031-037-038-041>057-061-061200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-
TAZEWELL-VERMILION-WOODFORD-
328 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED LIGHT SNOW AND FLURRIES WILL GRADUALLY DIMINISH DURING
EARLY EVENING WITH JUST A DUSTING POSSIBLE OVER EAST CENTRAL ILLINOIS.
NORTH WINDS OF 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH THIS
AFTERNOON WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. LOW
TEMPERATURES TONIGHT WILL DROP BELOW ZERO...CREATING BITTERLY COLD
WIND CHILLS 15 TO 25 BELOW ZERO OVERNIGHT INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS WILL DROP TO 15 TO 20 BELOW ZERO OVERNIGHT THURSDAY
NIGHT INTO FRIDAY MORNING AND AGAIN OVERNIGHT SUNDAY NIGHT INTO
MONDAY MORNING. ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL
ILLINOIS AFTER MIDNIGHT FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH
LIGHT SNOW ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

ILZ062-063-066>068-071>073-061200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
328 PM CST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED FLURRIES WILL DIMINISH ACROSS SOUTHEAST ILLINOIS EARLY
THIS EVENING. NORTH WINDS OF 10 TO 20 MPH WITH GUSTS OF 20 TO 25
MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON.
LOW TEMPERATURES TONIGHT WILL DROP TO ZERO TO 5 ABOVE ZERO...CREATING
BITTERLY COLD WIND CHILLS OF 5 TO 15 BELOW ZERO OVERNIGHT INTO
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SYSTEM COULD BRING SNOW BACK INTO SOUTHEAST ILLINOIS
OVERNIGHT FRIDAY NIGHT THROUGH SATURDAY...WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

07

Nearby

Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.